Alabama, 2007Lightning Strike in Alabama, August 30, 2007
August 30, 2007 · NWS MOB · 1 event in 1 county or zone
Lightning struck a garage in Mobile.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a garage in Mobile.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 30, 2:26 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 30, 2:26 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT THU AUG 30 2007
.SHORT TERM...(TONIGHT THROUGH SUNDAY)AFTERNOON CONVECTION FIRED UP
SHORTLY AFTER 12 NOON TO THE NORTHWEST AND MOVING TOWARD THE
SOUTHEAST. THIS PRETTY MUCH IN LINE WITH THE NAM AND GFS GUIDANCE
FROM THIS MORNING. UPPER TROUGH HAS NOSED TO THE SOUTHWEST INTO THE
AREA AS UPPER HIGH BUILDS EAST A BIT TOWARD THE LOWER OHIO VALLEY.
THIS SHOULD KEEP THE BEST RAIN CHANCES ALONG AND EAST OF THE TROUGH
AXIS INTO SATURDAY...WHICH PLACES THE HIGHER POPS OVER THE EASTERN
ZONES...GENERALLY EAST OF INTERSTATE 65. BY SUNDAY...THE POPS GO UP
A BIT OVER THE EASTERN ZONES AS THE UPPER TROUGH BREAKS DOWN AND A
FRONTAL BOUNDARY OFF TO THE NORTH TODAY FINALLY MAKES IT TO THE
COAST AND STALLS ALONG THE COAST. THE SURFACE LOW LONG ADVERTISED BY
NAM/GFS CONTINUES TO BE SHOWN BY THE MODELS TO MOVE FROM GEORGIA TO
LOWER ALABAMA...BUT IT WEAKENS BY SUNDAY AS THE FRONT DISSIPATES IN
THE AREA. HIGH TEMPERATURES TO REMAIN AROUND 90 WITH THE MAX BEING
REACHES AROUND NOON...BEFORE THE CLODS AND CONVECTION GET GOING.
THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)NO CHANGES MADE TO
EXTENDED. UPPER TROUGH EXTENDING INTO THE AREA ON SUNDAY WILL WEAKEN
AND LIFT OUT TO THE NORTHEAST THE FIRST OF THE WEEK. FORECAST AREA
LEFT IN A RATHER NONDESCRIPT PATTERN...MAINLY WEAK RIDGING ALOFT
UNTIL LATE NEXT WEEK. /11
&&
.MARINE...SURFACE HIGH WILL CONTINUE TO DOMINATE THE WEATHER OVER
THE SOUTHEAST STATES AND NORTHEAST GULF OF MEXICO THROUGH MOST OF
THE WEEK BUT WEAKEN. A WEAK COLD FRONT WILL CONTINUE MOVING
SOUTHEAST TO ARRIVE NEAR AREA FRIDAY. IT WILL STALL NEAR THE COAST
THIS WEEKEND BRINGIGN LIGHT TO MODERATE WINDS ACROSS THE MARINE AREA
THROUGH THE PERIOD. SCATTERED TO NUMEROUS THUNDERSTORMS ARE THROUGH
MUCH OF THE WEEK AND INTO THE WEEKEND...PRODUCING HIGHER WINDS AND
SEAS AROUND THEM. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 91 74 89 / 50 40 30 50
PENSACOLA 75 90 74 86 / 50 60 40 60
DESTIN 78 89 76 85 / 50 70 40 60
EVERGREEN 71 89 71 88 / 60 60 30 50
WAYNESBORO 72 92 69 90 / 50 30 20 40
CAMDEN 72 89 71 88 / 50 40 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 30, 4:25 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT THU AUG 30 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
311200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
525 AM CDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE GULF COASTAL WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL BECOME MORE NUMEROUS
DURING THE EARLY MORNING HOURS THEN LESS NUMEROUS IN THE AFTERNOON.
THESE MARINE SHOWERS AND STORMS WILL PRODUCE GUSTY WINDS...LOCALLY
HIGH WAVES...OCCASIONAL DANGEROUS CLOUD TO WATER LIGHTNING
STRIKES...AND HEAVY RAIN. DURING THE LATE MORNING AND AFTERNOON
HOURS TODAY...SHOWERS AND STORMS WILL BEGIN TO DEVELOP AND BECOME
NUMEROUS OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA AND THE FLORIDA PANHANDLE. ANY OF THESE STORMS WILL BE
CAPABLE OF WIND GUSTS TO 35 TO 40 MPH...DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS...WHICH MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS. A FEW STORMS MAY BECOME BRIEFLY SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY.
A WEAK TROUGH OF LOW PRESSURE MOVING INTO THE REGION ON THURSDAY
WILL PERSIST ACROSS THE AREA FRIDAY THOUGH THE WEEKEND AND INTO THE
EARLY PART OF NEXT WEEK. WITH THIS UNSETTLED WEATHER PATTERN
CONTINUING...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS INTO THE EARLY PART OF NEXT WEEK...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. NO WIDESPREAD HAZARDOUS OR SEVERE
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 1:41 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT THU AUG 30 2007
ALZ052-MSZ067-076-302030-
WASHINGTON-GREENE-WAYNE-
241 PM CDT THU AUG 30 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND WAYNE COUNTIES...
AT 211 PM CDT NATIONAL WEATHER SERVICE RADAR DETECTED A THUNDERSTORM
6 MILES WEST OF BATTLES...AND MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
YELLOW PINE...FRUITDALE...ESCATAWPA...VINEGAR BEND AND TIBBIE THROUGH
330 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 30, 3:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT THU AUG 30 2007
ALZ061>063-302145-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
402 PM CDT THU AUG 30 2007
...STRONG THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS MOBILE
COUNTY...AND WILL MOVE INTO WESTERN BALDWIN COUNTY...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CHASTANG TO SEVEN HILLS...AND MOVING
SOUTHEAST AT 20 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MAGNOLIA GROVE GOLF COURSE...SALCO...UNIVERSITY OF SOUTH
ALABAMA...SATSUMA...WHISTLER...SCHILLINGER ROAD AREA...SPRING
HILL COLLEGE AND PRICHARD THROUGH 445 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Lightning, Mobile
- When
- August 30, 3:30 PM CST
- Where
- Mobile County, Mobile
- Property damage
- $65,000
- Reported by
- Newspaper
- Coordinates
- 30.700, -88.080
Lightning struck a garage in the Oakleigh Garden District in Mobile. The strike started a fire and the garage was destroyed. Two vehicles in the garage were destroyed by the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 30 to 31, 2007$303,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Oregon, August 30, 2007$100,000 · 1 in hail · 6 events
- Hail and Damaging Wind in New York, August 30, 2007$30,000 · 2.75 in hail · 4 events
- Lightning Strikes in Georgia, August 30 to 31, 2007$30,000 · 2 events
- Hail and Damaging Winds in Maine, August 30, 20072 in hail · 19 events
- Lightning Strikes in California, August 30 to 31, 2007$18,000 · 2 events
- Hail and Damaging Wind in South Carolina, August 30, 20071 injured · $500 · 50 kt wind · 3 events
- Dust Storm and Damaging Wind in Nevada, August 30, 20071 injured · 54 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 30, 200750 kt wind · 10 events
- Hail and Damaging Wind in New Hampshire, August 30, 20071 in hail · 8 events
- Excessive Heat in California, August 30 to 31, 20077 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, August 30 to 31, 200750 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53874.